Had Liposuction with BodyJet done, at about day 10 Post-OP began to notice skin was itchy. After another day, each incision site was puffy, red and very itchy. They are healed shut, some scabs even gone, no discharge. There are internal dissolving sutures. Doc said put Antibiotic on. Doc had allowed me to stop Antibo.Meds early because of nausea. Is this infection? Allergic reaction to dissolving stitches? Been taking Antib.Meds and Anti.Ointment--not better yet after 36 hrs.
Incisions Like Itchy Mosquito Bites
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Liposuction insertion sites red and itchy
You need to see your doctor, otherwise a diagnosis is not accurate by photograph. When someone indicates they have significant itching, the cause is much more likely to be an allergic reaction than an infection. It is much more common to be allergic to over-the-counter antibiotic ointment than the dissolving stitches. Bacitracin is a sensitizing chemical and many people become sensitized to this antibioitic ointment after using it for several days, regardless of using it many times in the past. In fact, that is how allergy is created, by being exposed and sensitized to a chemical. Allergic reactions are treated by removing the cause of the reaction, using a topical corticosteroid ointment and an antihistamine by mouth. If there is a secondary infection, then the corticosteroid could make it worse and the doctor may need to prescribe an antibiotic. Very commonly, stopping the Bacitracin or other ointment, using the steroid and antihistamine will get rid of the symptoms in a few days.
Liposuction incision like itchy mosquito bites may be sign of localized cellulitis.
This does look like a limited and localized cellulitis (superficial skin infection), so I would continue the oral antibiotic. It could also be an allergic reaction to the topical antibiotic ointment (especially if you are using Neosporin or Mycitracin, both of which contain Neomycin, an antibiotic that as many as 10% of the population can develop an allergic response to with repeated topical use. Of course, if this is the cause of the redness, then you think it's infected and apply even MORE of the very stuff that is causing the problem.) To ensure this is not the issue, I would recommend stopping the topical ointment, even if it is single antibiotic ointment Bacitracin, which has a lower allergic tendency, but still not zero.
Ask your surgeon if he/she used Vicryl sutures. If this is the case, click on the link below for my answer to "Vicryl Sutures After Tummy Tuck - Allergic Reaction?" for more information about stitch abscesses. Dissolving stitches do not cause "allergic reaction"--they simply become contaminated with skin bacteria!
Last, but not least, see your surgeon if this does not recover promptly. Oral Benadryl (over-the-counter) can help with the itching in the meantime. Good luck!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.